66953members
353329posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Neuropathy...

1 REPLY 1
Highlighted
Member

Re: Neuropathy...

Hi Julie62

Thanks for posting.

Paclitaxel can affect the nerves around the body, during and after treatment. The nerves most commonly affected are those in the hands and feet as you have experienced.  This is known as peripheral neuropathy. Symptoms can also include a change in sensation such as pain, burning, numbness, pins and needles or tingling. 

For most people the symptoms will gradually improve over the weeks and months after the treatment has finished. For others, the symptoms persist and may not disappear completely.  Occasionally, neuropathy can worsen after the treatment has stopped. This can really impact on quality of life.  Although your scans have been postponed and your appointment with your oncologist is not until October, you should let your treatment team know about the symptoms you are still getting.  It may be helpful to contact your breast care nurse to discuss your concerns.

Sometimes referral to a physiotherapist or occupational therapist may be considered for practical advice on hand and foot care to reduce the risk of injury.

You may be interested to know that we offer a range of free supportive services.

Do call our Helpline if you would like to talk this through or have any further questions. Your call will be confidential, and the number is free from UK landlines and all mobile networks.

The number is 0808 800 6000 (Text relay prefix 18001).

Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.

Best wishes

Louise

Breast Cancer Now Nurse

Please read the Ask Our Nurses disclaimer  Full details on how we collect and use your data can be found in our Privacy Policy

This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.

Highlighted
Member

Neuropathy...

I was diagnosed in May 2019, have had three lumpectomies, then in October started  3 months of weekly Paclitaxel, then 15 days radiotherapy, along side three weekly injections of Herceptin which finished at the end of April 2020, and I’m now taking anastrozole.

I had numbness in my hands in December so my teatment was reduced for one week then posponed the following week and the symptoms started to subside, apart from the tips of my fingers,  however I'm now struggling with numbness in both my feet and still in the tips of my fingers, is this something that will go in time?

All my appointments for scans have been prostponed and my next appointment with my oncologist is not until October.

Any advise? Thank you